Alert archive / Kansas / River Flood Warnings in 2017

River Flood Warning 26, NWS Wichita, KS

April 30, 2017Montgomery County, Wilson County, Kansas

NWS Wichita, KS issued this river flood warning at Apr 30, 2017, 1:22 AM CDT for Montgomery County, Wilson County, Kansas. It was in force for 37 hr.

The area

The outline as issued.

The facts

Issued
Apr 30, 2017, 1:22 AM CDT (06:22 UTC)
Expired
May 1, 2017, 2:42 PM CDT
In force
37 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
Minor

Counties Montgomery County, KS, Wilson County, KS

The radar

The Tulsa radar (KINX), 124 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Verdigris River at Independence (IDPK1).

Action stage
28 ft
Minor stage
30 ft
Moderate stage
47.6 ft
Major stage
53 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07170500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

228 
WGUS43 KICT 300622
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
122 AM CDT SUN APR 30 2017

...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas... 

  Verdigris River At Independence affecting Montgomery and Wilson 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC125-205-302022-
/O.NEW.KICT.FL.W.0026.170430T0622Z-170501T1730Z/
/IDPK1.1.ER.170430T0536Z.170430T1800Z.170501T0530Z.NO/
122 AM CDT SUN APR 30 2017

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Verdigris River At Independence.
* From early this morning until Monday afternoon.
* At  1:00 AM Sunday the stage was 30.5 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 32.7 feet by this
  afternoon. The river will fall below flood stage early Monday 
  morning.


&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Independence    30.0  30.5  Sun 01 AM   26.0   13.8    8.8
    
&&
     
LAT...LON 3738 9558 3713 9555 3714 9576 3739 9573


$$
7 follow-up statements
297 
WGUS83 KICT 300811
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
310 AM CDT SUN APR 30 2017

...The flood warning continues for the following river in Kansas...
 
  Verdigris River At Independence affecting Montgomery and Wilson 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC125-205-302210-
/O.EXT.KICT.FL.W.0026.000000T0000Z-170501T2242Z/
/IDPK1.1.ER.170430T0536Z.170501T0000Z.170501T1042Z.NO/
310 AM CDT SUN APR 30 2017

The Flood Warning continues for
  The Verdigris River At Independence.
* Until Monday afternoon.
* At  3:00 AM Sunday the stage was 32.3 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 37.2 feet by this
  evening. The river will fall below flood stage early Monday 
  morning.
* Impact...At 36.0 feet...Some flooding of low lying areas and bottom 
  land can be expected. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Independence    30.0  32.3  Sun 03 AM   28.8   14.3    9.0
    
&&
     
LAT...LON 3738 9558 3713 9555 3714 9576 3739 9573


$$
209 
WGUS83 KICT 301419
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
919 AM CDT SUN APR 30 2017

...The flood warning continues for the following river in Kansas...
 
  Verdigris River At Independence affecting Montgomery and Wilson 
  Counties.

  Verdigris River At Coffeyville affecting Montgomery County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC125-205-010419-
/O.EXT.KICT.FL.W.0026.000000T0000Z-170501T0826Z/
/IDPK1.1.ER.170430T0536Z.170430T1401Z.170430T2026Z.NO/
919 AM CDT SUN APR 30 2017

The Flood Warning continues for
  The Verdigris River At Independence.
* Until late tonight.
* At  9:01 AM Sunday the stage was 33.9 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late this afternoon.
* Impact...At 36.0 feet...Some flooding of low lying areas and bottom 
  land can be expected. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Independence    30.0  33.9  Sun 09 AM   21.5   13.9    9.1
    
&&
     
LAT...LON 3738 9558 3713 9555 3714 9576 3739 9573


$$

KSC125-010419-
/O.EXT.KICT.FL.W.0027.000000T0000Z-170502T0100Z/
/CFVK1.1.ER.170430T1241Z.170501T0000Z.170501T0700Z.NO/
919 AM CDT SUN APR 30 2017

The Flood Warning continues for
  The Verdigris River At Coffeyville.
* Until Monday evening.
* At  7:20 AM Sunday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 19.8 feet by this evening. The river will fall below 
  flood stage by early Monday morning.
* Impact...At 20.0 feet...Both banks along the river lowlands will 
  overflow. The road floods along the intersection of South Buckeye 
  Street and Eldridge Street near the state line. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Coffeyville     18.0  17.9  Sun 07 AM   15.0    6.2    3.1
    
&&
     
LAT...LON 3713 9555 3700 9552 3700 9573 3714 9576


$$
527 
WGUS83 KICT 302221
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
521 PM CDT SUN APR 30 2017

...The flood warning continues for the following river in Kansas...
 
  Verdigris River At Independence affecting Montgomery and Wilson 
  Counties.

  Verdigris River At Coffeyville affecting Montgomery County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC125-205-011221-
/O.EXT.KICT.FL.W.0026.000000T0000Z-170501T1544Z/
/IDPK1.1.ER.170430T0536Z.170430T1446Z.170501T0344Z.NO/
521 PM CDT SUN APR 30 2017

The Flood Warning continues for
  The Verdigris River At Independence.
* Until Monday morning.
* At  5:16 PM Sunday the stage was 32.8 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tonight.

&&
                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Mon   Tue   Wed   
  Independence       30.0  32.8  Sun 05 PM   32.8  17.9  11.6
    
&&
    
LAT...LON 3738 9558 3713 9555 3714 9576 3739 9573


$$

KSC125-011221-
/O.EXT.KICT.FL.W.0027.000000T0000Z-170502T0612Z/
/CFVK1.1.ER.170430T1236Z.170501T0000Z.170501T1212Z.NO/
521 PM CDT SUN APR 30 2017

The Flood Warning continues for
  The Verdigris River At Coffeyville.
* Until late Monday night.
* At  2:00 PM Sunday the stage was 19.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.9 feet by this
  evening. The river will fall below flood stage Monday morning.
* Impact...At 20.0 feet...Both banks along the river lowlands will 
  overflow. The road floods along the intersection of South Buckeye 
  Street and Eldridge Street near the state line. 

&&
                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Mon   Tue   Wed   
  Coffeyville        18.0  19.6  Sun 02 PM   19.9  10.9   4.5
    
&&
    
LAT...LON 3713 9555 3700 9552 3700 9573 3714 9576


$$
965 
WGUS83 KICT 010115
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
815 PM CDT SUN APR 30 2017

...The flood warning continues for the following river in Kansas...
 
  Verdigris River At Independence affecting Montgomery and Wilson 
  Counties.

  Verdigris River At Coffeyville affecting Montgomery County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC125-205-011515-
/O.EXT.KICT.FL.W.0026.000000T0000Z-170501T1554Z/
/IDPK1.1.ER.170430T0536Z.170430T1446Z.170501T0354Z.NO/
815 PM CDT SUN APR 30 2017

The Flood Warning continues for
  The Verdigris River At Independence.
* Until Monday morning.
* At  7:16 PM Sunday the stage was 32.5 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  tonight.

&&
                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Mon   Tue   Wed   
  Independence       30.0  32.5  Sun 07 PM   18.1  11.6   7.6
    
&&
    
LAT...LON 3738 9558 3713 9555 3714 9576 3739 9573


$$

KSC125-011515-
/O.EXT.KICT.FL.W.0027.000000T0000Z-170502T0613Z/
/CFVK1.1.ER.170430T1236Z.170430T1900Z.170501T1213Z.NO/
815 PM CDT SUN APR 30 2017

The Flood Warning continues for
  The Verdigris River At Coffeyville.
* Until late Monday night.
* At  8:13 PM Sunday the stage was 19.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Monday morning.
* Impact...At 20.0 feet...Both banks along the river lowlands will 
  overflow. The road floods along the intersection of South Buckeye 
  Street and Eldridge Street near the state line. 

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Mon   Tue   Wed   
  Coffeyville        18.0  19.6  Sun 02 PM    11.2   4.5   2.4
    
&&
    
LAT...LON 3713 9555 3700 9552 3700 9573 3714 9576


$$
125 
WGUS83 KICT 010703
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
203 AM CDT MON MAY 1 2017

...The flood warning continues for the following river in Kansas...
 
  Verdigris River At Independence affecting Montgomery and Wilson 
  Counties.

  Verdigris River At Coffeyville affecting Montgomery County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC125-205-012103-
/O.EXT.KICT.FL.W.0026.000000T0000Z-170501T2104Z/
/IDPK1.1.ER.170430T0536Z.170430T1446Z.170501T0904Z.NO/
203 AM CDT MON MAY 1 2017

The Flood Warning continues for
  The Verdigris River At Independence.
* Until this afternoon.
* At  1:46 AM Monday the stage was 31.5 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  early this morning.

&&
                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Tue    Wed    Thu
  Independence    30.0  31.5  Mon 2 AM   15.2   10.3    7.0
    
&&
     
LAT...LON 3738 9558 3713 9555 3714 9576 3739 9573


$$

KSC125-012103-
/O.EXT.KICT.FL.W.0027.000000T0000Z-170502T0545Z/
/CFVK1.1.ER.170430T1236Z.170501T0700Z.170501T1145Z.NO/
203 AM CDT MON MAY 1 2017

The Flood Warning continues for
  The Verdigris River At Coffeyville.
* Until late tonight.
* At  2:00 AM Monday the stage was 19.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  this morning.
* Impact...At 20.0 feet...Both banks along the river lowlands will 
  overflow. The road floods along the intersection of South Buckeye 
  Street and Eldridge Street near the state line. 

&&
                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Tue    Wed    Thu
  Coffeyville     18.0  19.9  Mon 2 AM    6.9    3.5    2.1
    
&&
     
LAT...LON 3713 9555 3700 9552 3700 9573 3714 9576


$$
877 
WGUS83 KICT 011330
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
830 AM CDT MON MAY 1 2017

...The flood warning continues for the following river in Kansas...
 
  Verdigris River At Independence affecting Montgomery and Wilson 
  Counties.

  Verdigris River At Coffeyville affecting Montgomery County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC125-205-020330-
/O.EXT.KICT.FL.W.0026.000000T0000Z-170502T0613Z/
/IDPK1.1.ER.170430T0536Z.170430T1446Z.170501T1813Z.NO/
830 AM CDT MON MAY 1 2017

The Flood Warning continues for
  The Verdigris River At Independence.
* Until late tonight.
* At  8:16 AM Monday the stage was 30.7 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Tue    Wed    Thu
  Independence    30.0  30.7  Mon 08 AM   22.1   10.7    6.8
    
&&
     
LAT...LON 3738 9558 3713 9555 3714 9576 3739 9573


$$

KSC125-020330-
/O.EXT.KICT.FL.W.0027.000000T0000Z-170502T1400Z/
/CFVK1.1.ER.170430T1236Z.170501T0700Z.170501T2000Z.NO/
830 AM CDT MON MAY 1 2017

The Flood Warning continues for
  The Verdigris River At Coffeyville.
* Until Tuesday morning.
* At  6:00 AM Monday the stage was 19.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late this afternoon.
* Impact...At 20.0 feet...Both banks along the river lowlands will 
  overflow. The road floods along the intersection of South Buckeye 
  Street and Eldridge Street near the state line. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Tue    Wed    Thu
  Coffeyville     18.0  19.6  Mon 06 AM   13.5    4.9    2.1
    
&&
     
LAT...LON 3713 9555 3700 9552 3700 9573 3714 9576


$$
303 
WGUS83 KICT 011942
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
242 PM CDT MON MAY 1 2017

...The flood warning is cancelled for the following river in 
Kansas...
 
  Verdigris River At Independence affecting Montgomery and Wilson 
  Counties.
 
...The flood warning continues for the following river in Kansas...
 
  Verdigris River At Coffeyville affecting Montgomery County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC125-205-012012-
/O.CAN.KICT.FL.W.0026.000000T0000Z-170502T0613Z/
/IDPK1.1.ER.170430T0536Z.170430T1446Z.170501T1624Z.NO/
242 PM CDT MON MAY 1 2017

The Flood Warning is cancelled for
  The Verdigris River At Independence.
* At  2:16 PM Monday the stage was 29.1 feet.
* Flood stage is 30.0 feet.
* Fell below flood stage at 11:24 AM Monday.
* Forecast...The river will continue to fall to 21.9 feet by Tuesday 
  morning.


&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Tue    Wed    Thu
  Independence    30.0  29.1  Mon 02 PM   21.9   10.6    6.6
    
&&
     
LAT...LON 3738 9558 3713 9555 3714 9576 3739 9573


$$

KSC125-020942-
/O.EXT.KICT.FL.W.0027.000000T0000Z-170502T1820Z/
/CFVK1.1.ER.170430T1236Z.170501T0700Z.170502T0020Z.NO/
242 PM CDT MON MAY 1 2017

The Flood Warning continues for
  The Verdigris River At Coffeyville.
* Until Tuesday afternoon.
* At 12:35 PM Monday the stage was 19.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* Impact...At 20.0 feet...Both banks along the river lowlands will 
  overflow. The road floods along the intersection of South Buckeye 
  Street and Eldridge Street near the state line. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Tue    Wed    Thu
  Coffeyville     18.0  19.0  Mon 01 PM   13.7    5.0    2.1
    
&&
     
LAT...LON 3713 9555 3700 9552 3700 9573 3714 9576


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Apr 29, 11:45 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Apr 29, 11:45 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1145 PM CDT Sat Apr 29 2017

.SHORT TERM...(This evening through Tuesday night)
Issued at 304 PM CDT Sat Apr 29 2017

Main forecast focus is the ongoing storm system.

Showers and thunderstorms continue across the eastern portion of
the CWA. Ongoing convection remains below severe levels. Would
argue that some of these could be strong with the shear/buoyancy
combinations, but the most significant threat is well to the east
of the area.

The main focusing mechanism for the convection across southeast
Kansas is an inverted trough which extends north of a low which
was centered over eastern Oklahoma. Satellite/radar/observations
show a back edge to the main area of convection which extended
from about OKC-ICT-MCI. This should continue moving east as the
system.

One thing of note was that on the back side of this trough, there
was a small mesoscale area of northeast winds gusting over 40
knots. This was noted on the WSR-88D where winds exceeding 50
knots were observed. This was very localized and at the moment and
is not seen in the observations.

Well behind this area of precipitation, a second area of forcing
and associated precipitation extends across western Kansas. Much
of this is snow with significant accumulations. This forcing is
associated with the main PV anomaly which is well back across the
4 corners region.

This is significant since the main forcing does not move across
the state until late tonight through morning Sunday. This means
that there remains very high confidence in significant
precipitation across the state through Sunday. Of note here this
the forcing depicted with this storm is one of the more prolific
Q-vector convergence signals that I have seen.

As the storm exits, enough cold air will be brought into the CWA
for snow to fall in central Kansas. This should accumulate along
and north of a line from Salina to Great Bend. Accumulations right
now are expected to be an inch or less.

The flood watch looks in good shape. Have received reports of over
2 inches or rainfall across the southern and eastern portion of
the CWA. Many ditches are running full but no flooding has been
reported. We expected an additional 2-3 inches of rain through the
remainder of the storm, so flooding is still possible, and likely
along the rivers in that part of the state.

Storm Bottom line: very high confidence in additional
precipitation, fairly high confidence in snow across central
Kansas with an inch or less of accumulation. Good confidence in
receiving about 2-3 inches across southeast Kansas. Storm should
exit the region Sunday night.

The next problems to deal with are the wind and low temperatures
Sunday night. Strong cold advection behind the front will push
temperature down toward freezing Sunday night across central
Kansas. Will have to monitor, but no frost expected with the
amount of wind expected. Soundings suggest enough momentum
transport for wind advisories Sunday afternoon and evening across
central Kansas.

.LONG TERM...(Wednesday through Saturday)
Issued at 304 PM CDT Sat Apr 29 2017

The main challenge here is the system moving through the region
Wednesday. The ECMWF/GFS runs today trend further south and east
with the precipitation. And while that storm system does take a
similar track, the associated upper level disturbance is not
nearly is vigorous. This means less forcing and less
precipitation. Confidence is moderate at receiving additional
precipitation, higher for southeast Kansas. Severe storms do not
look probable at this time.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1141 PM CDT Sat Apr 29 2017

Low clouds in IFR category will continue to blanket much of the
region for tonight into Sunday. Meanwhile numerous rain
showers/pockets of drizzle will develop and affect the area. The
rain could change over to a rain/snow mix late tonight or around
daybreak for central Kansas followed by some light snow for Sunday
morning. Northwesterly winds will increase as surface low deepens
during the afternoon on Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    42  44  38  67 /  80  60  30   0
Hutchinson      39  41  37  66 /  90  70  40   0
Newton          41  41  37  64 /  80  60  40   0
ElDorado        44  44  38  66 /  70  60  40   0
Winfield-KWLD   43  47  39  68 /  70  50  20   0
Russell         35  35  34  62 / 100  90  50   0
Great Bend      35  36  35  63 / 100  80  40   0
Salina          39  40  37  64 / 100  80  60  10
McPherson       39  40  37  64 /  90  70  50   0
Coffeyville     49  51  41  67 /  80  40  20   0
Chanute         50  51  40  64 /  90  50  30  10
Iola            50  51  40  63 /  90  50  30  10
Parsons-KPPF    50  51  41  66 /  90  50  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 7 AM CDT Sunday for KSZ096-098>100.

&&

SHORT TERM...KRC
LONG TERM...KRC
AVIATION...CDJ
Hazardous weather outlook, Apr 29, 9:41 PM CDT, 3 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
941 PM CDT Sat Apr 29 2017

KSZ032-033-047>053-067>072-082-083-091>096-098>100-010245-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
941 PM CDT Sat Apr 29 2017

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

Widespread showers and thunderstorms will impact mainly southeast
Kansas tonight. Pockets of minor flooding of low-lying and flood-
prone areas are possible areawide. However, southeast Kansas has the
greatest potential to see heavy rainfall and associated flash
flooding concerns.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Snow with a mix of rain will occur Sunday across areas along and
west of Salina, Ellsworth, and Great Bend. Up to one inch is
possible on grassy surfaces.

Minor low-land flooding will remain possible across central and
north-central Kansas Sunday due to persistent rain much of the day.

Healthy rises are expected on most area rivers and streams due to
the widespread rain. A flood warning has already been issued for
parts of the Neosho river from Erie south through Oswego. Depending
on how much rain occurs, additional rivers may eventually exceed
flood stage as well. The greatest likelihoods include the Cow Creek
northwest of Hutchinson and the Arkansas River near Arkansas City.
Check the latest flood warnings and statements for the latest
details.

Thunderstorm chances will return late Tuesday into Wednesday. While
widespread severe weather appears unlikely, a few strong to
marginally severe storms cannot be ruled out over mainly southern
Kansas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/

In the hours before

Local storm report, Apr 29, 8:53 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
853 PM CDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     FLASH FLOOD      INDEPENDENCE            37.23N 95.71W
04/29/2017                   MONTGOMERY         KS   LAW ENFORCEMENT

            SEVERAL REPORTS OF FLASH FLOODING WITH A WATER RESCUE IN
            PROGRESS.

&&

RBL
Local storm report, Apr 29, 8:58 PM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
858 PM CDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     FLOOD            ST. PAUL                37.52N 95.17W
04/29/2017                   NEOSHO             KS   LAW ENFORCEMENT

            FEW REPORTS OF MINOR FLOODING ON RURAL ROADS ACROSS THE
            COUNTY.

0850 PM     FLOOD            NEODESHA                37.42N 95.68W
04/29/2017                   WILSON             KS   LAW ENFORCEMENT

            REPORT OF MINOR FLOODING OCCURRING IN NEODESHA.

&&

RBL
Local storm report, Apr 29, 9:23 PM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
923 PM CDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     FLOOD            CHERRYVALE              37.27N 95.55W
04/29/2017                   MONTGOMERY         KS   LAW ENFORCEMENT

            SEVERAL VEHICLES FLOODED OUT. NO WATER RESCUES AT THIS
            TIME. HALF OF THE TOWNS ROADS ARE CURRENTLY UNDER WATER.

&&

METZGER
Local storm report, Apr 29, 10:28 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1028 PM CDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     FLASH FLOOD      INDEPENDENCE            37.23N 95.71W
04/29/2017                   MONTGOMERY         KS   LAW ENFORCEMENT

            WATER STILL COVERING NUMEROUS ROADS, ESPECIALLY ACROSS
            THE WEST SIDE OF TOWN. HOWEVER, CONDITIONS ARE STARTING
            TO IMPROVE.

&&

RBL
Local storm report, Apr 29, 10:34 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1034 PM CDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 PM     FLASH FLOOD      1 W CHETOPA             37.04N 95.11W
04/29/2017                   LABETTE            KS   LAW ENFORCEMENT

            WATER OVER HIGHWAY 166 WEST OF CHETOPA AND WILL LIKELY BE
            CLOSED.

&&

RBL
Local storm report, Apr 29, 10:58 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1058 PM CDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1057 PM     FLOOD            5 NNE IOLA              37.99N 95.35W
04/29/2017                   ALLEN              KS   LAW ENFORCEMENT

            MULTIPLE ROADS NOW HAVE WATER OVER THEM. AUTO ACCIDENTS
            DUE TO HYDROPLANING HAVE OCCURED AT TEXAS AND 2000TH
            STREET.

&&

METZGER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:03 PM CDTSpecial Weather StatementICTCowley27 min
Apr 29, 7:24 PM CDTSpecial Weather StatementICTElk36 min
Apr 29, 7:35 PM CDTSpecial Weather StatementICTLabette25 min
Apr 29, 7:47 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery43 min
Apr 29, 8:07 PM CDTSevere Thunderstorm WarningICTLabette, Neosho38 min
Apr 29, 8:37 PM CDTRiver Flood WarningICTAllen, Neosho49 hr
Apr 29, 8:37 PM CDTRiver Flood WarningICTNeosho63 hr
Apr 29, 8:42 PM CDTFlash Flood WarningICTMontgomery4 hr
Apr 29, 8:47 PM CDTAreal Flood WarningICTNeosho, Wilson12 hr
Apr 29, 9:16 PM CDTFlash Flood WarningICTLabette6 hr
Apr 29, 11:00 PM CDTAreal Flood WarningICTAllen4 days
Apr 30, 3:05 AM CDTRiver Flood WarningICTMontgomery51 hr
Apr 30, 4:15 AM CDTWind AdvisoryICTBarton, Ellsworth, Lincoln, Russell14 hr
Apr 30, 4:39 AM CDTRiver Flood WarningICTAllen28 hr
Apr 30, 8:28 AM CDTAreal Flood WarningICTNeosho, Wilson30 hr

Nearby

River Flood Warnings in Kansas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.